Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Liver Problems

Feb 6, 2016

Hi,

I had taken truvada/kaletra as PEP in November 2014 for 30 days. I had tested thereafter at the appropriate interval and was hiv negative.

However, in a routine annual check up in November 2015 (one year later), I was found to have stage 2 fatty liver. I dont drink much at all and since all my earlier ultrasounds were normal, I was wondering if the short duration PEP could have caused fatty liver? The radiologist was also surprised because the fatty liver was not uniform across the liver (the report said: "fatty infiltration of right lobe with fat spared areas in the left lobe).

Could truvada/kaletra for a month cause or worsen this or is this most likely due to some other reason? Can it be reversed? I have been taking statins for the last 15 years (I am 42) so could that be it?

Response from Dr. Young

Hello and thanks for posting.

Wait. You were on Truvada/Kaletra for one month, but you've had high cholesterol in the past and taking statin medications for 15 years, and the HIV PEP meds are the cause of your fatty liver? I don't think so. Long term toxicity from HIV medications, especially only one month of them would be unusual.

Fatty liver can be caused by a wide range of issues, including your genes, high cholesterol, alcohol and yes, a few medications.

As for the reversibility, this entirely depends on the cause. I'd suggest following up with your primary care provider.

Be well, BY



Previous
Complera - lower CD4 count
Next
new medication for me

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement